Duke Mathematical Journal

Birational characterization of Abelian varieties and ordinary Abelian varieties in characteristic p>0

Christopher D. Hacon, Zsolt Patakfalvi, and Lei Zhang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let k be an algebraically closed field of characteristic p>0. We give a birational characterization of ordinary abelian varieties over k: a smooth projective variety X is birational to an ordinary abelian variety if and only if κS(X)=0 and b1(X)=2dimX. We also give a similar characterization of abelian varieties as well: a smooth projective variety X is birational to an abelian variety if and only if κ(X)=0, and the Albanese morphism a:XA is generically finite. Along the way, we also show that if κS(X)=0 (or if κ(X)=0 and a is generically finite), then the Albanese morphism a:XA is surjective and in particular dimAdimX.

Article information

Source
Duke Math. J., Volume 168, Number 9 (2019), 1723-1736.

Dates
Received: 28 August 2017
Revised: 9 January 2019
First available in Project Euclid: 12 June 2019

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1560326500

Digital Object Identifier
doi:10.1215/00127094-2019-0008

Mathematical Reviews number (MathSciNet)
MR3961214

Subjects
Primary: 14E99: None of the above, but in this section
Secondary: 14K05: Algebraic theory 14K15: Arithmetic ground fields [See also 11Dxx, 11Fxx, 11G10, 14Gxx]

Keywords
birational geometry abelian varieties positive characteristic

Citation

Hacon, Christopher D.; Patakfalvi, Zsolt; Zhang, Lei. Birational characterization of Abelian varieties and ordinary Abelian varieties in characteristic $p\gt 0$. Duke Math. J. 168 (2019), no. 9, 1723--1736. doi:10.1215/00127094-2019-0008. https://projecteuclid.org/euclid.dmj/1560326500


Export citation

References

  • [1] M. Blickle and K. Schwede, “$p^{-1}$-linear maps in algebra and geometry” in Commutative Algebra, Springer, New York, 2013, 123–205.
  • [2] A. Chambert-Loir, Cohomologie cristalline: un survol. Exposition. Math. 16 (1998), 333–382
  • [3] T. Ekedahl, “Foliations and inseparable morphisms” in Algebraic Geometry, Bowdoin, 1985 (Brunswick, ME, 1985), Proc. Sympos. Pure Math. 46, Amer. Math. Soc., Providence, 1987, 139–149.
  • [4] T. Ekedahl, Canonical models of surfaces of general type in positive characteristic, Inst. Hautes Études Sci. Publ. Math. (1988), no. 67, 97–144.
  • [5] O. Gabber, “Notes on some $t$-structures” in Geometric Aspects of Dwork Theory, Vols. I, II, de Gruyter, Berlin, 2004, 711–734.
  • [6] C. D. Hacon and Z. Patakfalvi, Generic vanishing in characteristic $p>0$ and the characterization of ordinary abelian varieties, Amer. J. Math. 138 (2016), no. 4, 963–998.
  • [7] Y. Kawamata, Characterization of abelian varieties, Compos. Math. 43 (1981), no. 2, 253–276.
  • [8] H. Lange and U. Stuhler, Vektorbundel auf Kurven und Darstellungen Fundamental-gruppe, Math Z. 156 (1977), 73–83.
  • [9] C. Liedtke, “Algebraic surfaces in positive characteristic” in Birational Geometry, Rational Curves, and Arithmetic, Springer, Cham, 2013, 229–292.
  • [10] B. Moonen and G. van der Geer, Abelian varieties, preprint, http://gerard.vdgeer.net/AV.pdf (accessed 22 May 2019).
  • [11] S. Mukai, Duality between $D(X)$ and $D(\hat{X})$ with its application to Picard sheaves, Nagoya Math. J. 81 (1981), 153–175.
  • [12] J.-P. Serre, Quelques propriétés des variétés abéliennes en caractéristique $p$, Amer. J. Math. 80 (1958), 715–739.
  • [13] L. Zhang, Abundance for non-uniruled 3-folds with non-trivial albanese maps in positive characteristics, J. Lond. Math. Soc. (2) 99 (2019), no. 2, 332–348.